Hail, Custer
- When
- April 9, 7:30 PM CST
- Where
- Custer County, 2 mi E of Callaway
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.300, -99.900
7 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Apr 9, 2:24 AM CST, 17 hours 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 324 AM CDT SAT APR 9 2005 ...FORECAST CHALLENGE IS POPS IN THE NEAR TERM... .DISCUSSION... MODEL DISPARITY EXISTS IN THE NEAR TERM AS POTENTIAL BLOCKING PATTERN EVOLVES OVER THE NORTHEAST CONUS. UPPER RIDGE BUILDS FURTHER EAST OF THE PLAINS TODAY AS SPLIT FLOW IN THE WEST CARVES OUT TROUGH IN THE WEST. THE PATTERN EVOLVES WITH AN UPPER LOW CUT OFF FROM THE MEAN FLOW SOMEWHERE OVER THE CENTRAL PLAINS STATES THROUGH TUESDAY. NAM MAINTAINS MOST SOUTHERN TRACK WITH GFS PLACEMENT MORE NORTH. THEREFORE WENT WITH A MODEL BLEND THROUGH 72 HOURS WITH FEW CHANGES MADE INTO THE EXTENDED BEYOND ADDING THE NEW DAY 7. AT 07Z NARROW LINE OF CONVECTION WAS LIFTING NORTH OF A GORDON IN SHERIDAN COUNTY TO BBW IN CUSTER COUNTY LINE. THE H85 JET TO 70 KNOTS CONTINUES A FEED OF MOISTURE NORTH WITH CONVECTION TO FOCUS IN THE CENTRAL AND LIFT NORTH THROUGH 15Z. IR SATELLITE IMAGERY SHOWS CLOUD TOPS WARMING EXCEPT INTO THE CENTRAL WITH NAM/RUC BLEND LIFTING WAVE NORTH SO WILL KEEP SCHC GOING. THE 06Z SOLUTION ARRIVING ATTM WITH SLOWER MOVEMENT OF FRONT EAST THIS AFTERNOON. DRIER AIR FILTERS IN FROM THE WEST THIS MORNING WITH POPS REMOVED ACROSS THE SOUTHWEST. THEN AS HEATING OCCURS CYCLOGENESIS ACROSS SOUTHEAST COLORADO THIS AFTERNOON WILL SLOW BOUNDARY MOVING EAST WITH SCHC FOR CONVECTION TO DEVELOP MAINLY EAST OF A STUART IN HOLT COUNTY TO IML IN CHASE COUNTY LINE THIS AFTERNOON. NAM SHOWS LIS RAPIDLY FALLING EAST OF THIS LINE TO BELOW ZERO WITH CAPE VALUES APPROACHING 2000 J/KG OVER THE SCNTRL. THE CHANCE FOR PRECIPITATION STEADILY INCREASES BEYOND INTO SUNDAY AND MONDAY AS UPPER LOW MOVES SLOWLY EAST. WESTWARD EXTENT OF RAIN REMAINS IN QUESTION ALTHOUGH A BLEND TOWARD THE ECMWF WOULD MAINTAIN INCREASE FOR RAIN CHANCES AREAWIDE AS FRONTAL BOUNDARY REMAINS DRAPED THROUGH THE PLAINS THROUGH TUESDAY. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && TLK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 350 PM CDT SAT APR 9 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-101100- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 350 PM CDT SAT APR 9 2005 ...WINTER STORM WATCH IS IN EFFECT FOR PORTIONS OF SOUTHWEST NEBRASKA FROM SUNDAY AFTERNOON TO MONDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT A SLOW MOVING UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE OUT OF THE FOUR CORNERS AREA ONTO THE CENTRAL PLAINS THROUGH THE WEEKEND AND THE FIRST PART OF NEXT WEEK. AS THE UPPER LOW MOVES SLOWLY EAST...GULF MOISTURE WILL BE DRAWN NORTH ACROSS THE SOUTHERN PLAINS...AND INTERACT WITH ENERGY EJECTING OUT OF THE UPPER LOW OVER THE OUTLOOK AREA. THUNDERSTORMS WILL BE POSSIBLE OVER THE ENTIRE OUTLOOK AREA TONIGHT. THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS TO DEVELOP OVER THE OUTLOOK AREA SOUTH AND EAST OF A LINE FROM NEWPORT IN ROCK COUNTY TO GRANT IN PERKINS COUNTY. THE MAIN THREAT WITH STORMS THAT DO DEVELOP WILL BE LARGE HAIL AND ISOLATED DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUNDAY THROUGH MONDAY GENERAL THUNDERSTORM DEVELOPMENT REMAINS POSSIBLE MAINLY SOUTH AND EAST OF A LINE FROM SPRINGVIEW IN KEYA PAHA COUNTY TO HAYES CENTER IN HAYES COUNTY ALONG A QUASISTATIONARY SURFACE BOUNDARY...IF THE BOUNDARY SLOWS THE POTENTIAL COULD SHIFT WEST AS SOUTH WINDS CONTINUE TO SPREAD MOISTURE NORTH THROUGH EASTERN NEBRASKA. THUNDERSTORMS THAT DO FORM AT THIS TIME ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS SUNDAY AND BEYOND AS BEST MOISTURE AND DYNAMICS WILL BE TO THE EAST. A WINTER STORM WATCH IS IN EFFECT FOR PORTIONS OF SOUTHWEST NEBRASKA AS RAIN CHANGES TO SNOW LATE SUNDAY AFTERNOON. LIGHT TO MODERATE SNOWFALL IS EXPECTED TO COMBINE WITH GUSTY NORTH WINDS...TO PRODUCE BLOWING AND DRIFTING SNOW. THERE IS THE POTENTIAL TO PRODUCE NEAR BLIZZARD LIKE CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. MASEK
The North Platte radar (KLNX), 92 km away, was scanning. The volume nearest the first event began at 01:28 UTC.
7 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5444736, 5444737, 5444738, 5444739, 5444740, 5444741, 5444742.